Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 19, 2014, 2:01 PM MDT for Teller County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 2:01 PM MDT (20:01 UTC)
- Expired
- Aug 19, 2014, 2:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS85 KPUB 192001 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT TUE AUG 19 2014 COZ081-084-085-192030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 201 PM MDT TUE AUG 19 2014 ...SPECIAL WEATHER STATEMENT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... THE WALDO CANYON BURN SCAR...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. LAT...LON 3886 10495 3896 10502 3900 10493 3891 10483 TIME...MOT...LOC 2000Z 249DEG 11KT 3891 10492 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 19, 11:18 AM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 19, 11:18 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1118 AM MDT TUE AUG 19 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM MDT TUE AUG 19 2014 CURRENTLY...AN UPPER LOW PRESSURE CENTER OVER THE CENTRAL CA COAST WAS SLOWLY DIGGING SOUTH...PROVIDING FOR A HEALTHY FEED OF MOISTURE UP ACROSS THE DESERT SW AND INTO COLORADO. SKIES WERE MOSTLY CLOUDY FOR A MAJORITY OF THE FORECAST AREA AS PER SATELLITE IMAGERY...WITH TEMPS IN THE 60S FOR THE PLAINS AND IN THE 50S FOR THE HIGHER POINTS AS OF 345 AM. TODAY AND TONIGHT...MODELS AGREE ON CONTINUING THE SLOW SOUTHERLY PROGRESSION OF THE UPPER LOW OVER CA OVER THE NEXT 24 HRS...WHICH WILL JUST KEEP THE MOISTURE PLUME STREAMING INTO EASTERN UT AND WESTERN CO IN PLACE. THE MODELS INDICATED THAT CONVECTION WILL BE SPARSE IF AT ALL FOR THE E PLAINS...SO PAINTED THE POP GRIDS WITH SCATTERED TO LIKELY ALONG THE CONTDVD...SCATTERED OVER THE REST OF THE MTS...AND ISOLATED OVER THE HIGH VALLEYS AND I25 CORRIDOR. A NEARLY STEADY S-SW FLOW FROM THE SFC UP THROUGH H5 SHOULD KEEP THINGS VERY WARM FOR THE LOWER ELEVATIONS...SO WENT WITH MAX TEMPS SIMILAR TO THOSE OF MON. AS FOR THE MTS AND AREAS WEST...INCREASING THICKER CLOUD COVER IS EXPECTED TO KNOCK A FEW DEGREES OFF THE MAX TEMPS THIS AFTN. AS ALWAYS...ANY STORMS THAT DO DEVELOP OVER THE HIGHER TERRAIN WILL BRING THE POTENTIAL FOR PERIODS OF HEAVIER RAINFALL AND RAPID ACCUMULATIONS...BUT THE FLOW ALOFT IS SUCH THAT STORMS SHOULD NOT LINGER LONG. FINALLY...CONVECTION WILL MOST LIKELY PERSIST THROUGH THE OVERNIGHT HOURS ALONG THE CONTDVD. MOORE .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 347 AM MDT TUE AUG 19 2014 ...INCREASING MONSOON MOISTURE FOR MID-LATE WEEK... SOUTHERLY FLOW ALOFT ACROSS THE ROCKIES AHEAD OF THE CLOSED LOW DROPPING INTO SOUTHERN CA/WRN AZ WILL SHIFT THE MONSOON PLUME EASTWARD ACROSS MOST OF CO WEDNESDAY AND THURSDAY. PRECIPITABLE WATERS INCREASE BACK TO BETWEEN .50 AND 1.25 INCHES FOR BOTH DAYS WITH HIGHEST READINGS ACROSS THE FAR EASTERN PLAINS. THUS THUNDERSTORM COVERAGE SHOULD INCREASE AGAIN FOR WEDNESDAY AND THURSDAY AFTERNOONS...PARTICULARLY ACROSS THE MOUNTAIN AREAS. ACROSS THE SOUTHEAST PLAINS...SFC WINDS REMAIN SOUTHWESTERLY AND OUT OF A MORE DOWNSLOPE DIRECTION WHICH KEEPS SFC DEW POINTS PREDOMINATELY IN THE 40S DURING THE AFTERNOON. THIS RESULTS IN AFTERNOON CAPE VALUES OF ONLY A FEW HUNDRED J/KG AT BEST. NAM AND GFS PUT GREATEST POPS ACROSS THE PALMER DIVIDE ON WEDNESDAY IN VICINITY OF WEAK FRONT/OUTFLOW BOUNDARY WHICH PUSHES SOUTHWARD DURING THE EARLY EVENING. A LITTLE BETTER FORCING MOVES ACROSS ON THURSDAY WHICH WILL BRING AN UPSWING IN PRECIPITATION CHANCES TO THE MOUNTAINS AND PLAINS...THOUGH ONCE AGAIN...CAPE LOOKS LIMITED. THREAT FOR HEAVY RAINFALL WITH THUNDERSTORMS WILL BE ELEVATED THESE DAYS...PARTICULARLY OVER THE MOUNTAINS AND WILL NEED TO MONITOR BURN SCARS FOR AN INCREASED FLASH FLOOD POTENTIAL. HOWEVER...WITH DOWNSLOPE FLOW ACROSS THE SOUTHEAST MOUNTAINS...LCLS DO NOT LOOK EXTREMELY LOW...AND INCREASING FLOW ALOFT SHOULD KEEP THUNDERSTORMS MOVING AT A FAIRLY GOOD CLIP WHICH MAY MITIGATE THIS THREAT SOME. STILL SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY ENOUGH RAINFALL TO PRODUCE FLASH FLOODING FOR THE MORE SUSCEPTIBLE AREAS. MODELS DIFFER FOR THURSDAY NIGHT/FRI...AS GFS OPENS UP THE CLOSED LOW AND MOVES IT ACROSS CO THURS NIGHT AHEAD OF THE NEXT SYSTEM DROPPING INTO THE PACIFIC NORTHWEST. EC AND NAM KEEP THE UPPER LOW ACROSS SOUTHERN CA/SW AZ THROUGH THURS NIGHT. SO WHILE GFS WOULD SUGGEST THUNDERSTORMS CONTINUING ACROSS THE PLAINS THURS NIGHT AS UPPER FORCING MOVES ACROSS...EC KEEPS ANY NOCTURNAL SHOWERS/-TSRA FARTHER WEST ALONG THE CONTINENTAL DIVIDE WITHIN THE MONSOON PLUME. EVENTUALLY A FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS...INCREASING SFC DEW POINTS AND THUNDERSTORM CHANCES FOR THE SOUTHEAST MOUNTAINS AND PLAINS NEXT WEEKEND. THERE ARE SOME TIMING DIFFERENCES WITH THIS NEXT TROF...WITH GFS FASTER THAN THE ECMWF. EVENTUALLY WE COULD SEE A GREATER CHANCE FOR MCS DEVELOPMENT ALONG THIS BOUNDARY EITHER SAT NIGHT OR SUNDAY NIGHT ACROSS THE EASTERN CO PLAINS AS WELL AS KS...BUT EXACT TIMING AND PLACEMENT IS HARD TO DETERMINE THIS FAR OUT GIVEN THE UNCERTAINTIES. HAVE KEPT AT LEAST ISOLATED POPS ACROSS THE PLAINS THROUGH MONDAY. TEMPERATURES SHOULD DROP BACK TO BELOW SEASONAL NORMALS BY LATE WEEKEND THROUGH EARLY NEXT WEEK. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1116 AM MDT TUE AUG 19 2014 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS THIS AFTERNOON THROUGH WEDNESDAY MORNING. ISOLATED THUNDERSTORMS MAY MOVE INTO THE VCNTY OF THE TERMINAL SITES LATE THIS AFTERNOON AND INTO THE EVENING HOURS. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...28
Hazardous weather outlook, Aug 19, 11:01 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT TUE AUG 19 2014 COZ058>089-093>099-201715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS PORTIONS OF THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING AND GUSTY WINDS. HOWEVER...A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL...WHICH COULD BE A THREAT TO AREA BURN SCARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOON MOISTURE WILL INCREASE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH FRIDAY BRINGING AN UPSWING IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE...PARTICULARLY IN AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR FLASH FLOODING WILL INCREASE ACROSS THE MOUNTAINS AND ESPECIALLY FOR AREA BURN SCARS. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH THE FOCUS FOR THUNDERSTORMS SHIFTING INTO THE SOUTHEAST MOUNTAINS AND PLAINS AS A FRONT MOVES THROUGH SOUTHEAST COLORADO OVER THE WEEKEND. LOCALLY HEAVY RAINFALL AND THE POSSIBILITY FOR A STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 19, 12:16 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT TUE AUG 19 2014
COZ074-075-087-191845-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
1216 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO COUNTY
UNTIL 1245 PM MDT...
AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SPANISH PEAKS...ON THE
NORTHERN PORTION OF THE EAST PEAK BURN SCAR. THIS STORM WAS NEARLY
STATIONARY.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE NORTHERN
PORTIONS OF THE EAST PEAK BURN SCAR WITH THIS STORM...HOWEVER IF
THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
HUERFANO COUNTY.
LAT...LON 3740 10496 3750 10496 3753 10481 3742 10476
3740 10488
TIME...MOT...LOC 1815Z 263DEG 3KT 3747 10487
28Special weather statement, Aug 19, 1:32 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE AUG 19 2014
COZ081-084-085-192000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
132 PM MDT TUE AUG 19 2014
...SPECIAL WEATHER STATEMENT...
AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING NORTHEAST AT
15 MPH.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
THE WALDO CANYON BURN SCAR...CASCADE AND CHIPITA PARK.
LAT...LON 3886 10496 3897 10502 3899 10493 3892 10485
3888 10490
TIME...MOT...LOC 1931Z 233DEG 13KT 3893 10492
28Special weather statement, Aug 19, 2:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT TUE AUG 19 2014 COZ081-084-085-192030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 201 PM MDT TUE AUG 19 2014 ...SPECIAL WEATHER STATEMENT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE... THE WALDO CANYON BURN SCAR...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. LAT...LON 3886 10495 3896 10502 3900 10493 3891 10483 TIME...MOT...LOC 2000Z 249DEG 11KT 3891 10492 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Aug 19, 1:18 PM MDT | Areal Flood Advisory | PUB | Huerfano | 117 min |
| Aug 19, 1:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Aug 19, 2:36 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Aug 19, 3:40 PM MDT | Special Weather Statement | PUB | Saguache | 35 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.